MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH, EP-1, PEDAL STYLE; ARTHROSCOPE

SMITH & NEPHEW, INC. FOOTSWITCH, EP-1, PEDAL STYLE; ARTHROSCOPE
Model Number 7205396
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a shoulder arthroscopy , the footswitch, ep-1, pedal style had a sticky pedal, it stayed down when the foot was taken off.The shaver would stay engaged until the pedal was released.The procedure was completed without surgical delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.Visual inspection of the returned device noted that the reverse pedal is stuck in depressed position.Functional evaluation revealed that the reverse pedal¿s spring failed to recoil to the undepressed position.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with failure to follow instructions.Factors that could have contributed to the reported event include a buildup of corrosion/debris from cleaning or chemical fluid ingress over time.No containment or corrective actions are recommended at this time.

Brand Name
FOOTSWITCH, EP-1, PEDAL STYLE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17136277
Report Number1643264-2023-00235
Device Sequence Number17128910
Product Code HRX
UDI-Device Identifier03596010251961
UDI-Public03596010251961
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K892062
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205396
Device Catalogue Number7205396
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown